Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2010  |  Volume : 6  |  Issue : 1  |  Page : 80-81

Capecitabine and sixth cranial nerve palsy


Department of Palliative Medicine, Withybush Hospital, Haverfordwest, United Kingdom

Correspondence Address:
Moeen ul Haq Sheikh
Withybush Hospital, South Wales, SA61 2PZ
United Kingdom
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0973-1482.63555

Rights and Permissions

Capecitabine is an oral chemotherapeutic agent converted to 5 flourouracil (5-FU). Neurotoxicity associated with the medication encompasses both central and peripheral nervous systems. We describe a 60 year old man with colonic carcinoma who developed diplopia due to a sixth nerve palsy following the use of capecitabine which is an orally administered prodrug of 5-FU. An MRI of brain did not reveal a space occupying lesion or vascular insult to account for his cranial nerve palsy. The sixth nerve palsy resolved spontaneously once capecitabine was withdrawn. Physicians in all walks of life are increasingly likely to come across such patients and should familiarize themselves with toxicities consequent to chemotherapy. Further research is needed to elucidate the cause of capecitabine associated neurotoxicity.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2811    
    Printed137    
    Emailed1    
    PDF Downloaded266    
    Comments [Add]    
    Cited by others 1    

Recommend this journal